Alert archive / Connecticut / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 14, 2008, 6:47 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2008, 6:47 PM EDT (22:47 UTC)
- Expired
- Jun 14, 2008, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Brookhaven radar (KOKX), 97 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:00 PM EDT | FLASH FLOOD | New Milford, CT | FOLLOWING ROADS CLOSED IN TOWN...2ND HILL ROAD...SUMMIT RD...HEACOCK CROSSBROOK RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 142251
FFWALY
CTC005-150145-
/O.NEW.KALY.FF.W.0002.080614T2247Z-080615T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
647 PM EDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...
* UNTIL 945 PM EDT
* AT 642 PM EDT...HEAVY RAINFALL IS MOVING INTO EASTERN AND SOUTHERN
LITCHFIELD COUNTY. TRAINED WEATHER SPOTTERS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA AROUND 430
PM NEAR WINSTED WHERE RADAR ESTIMATES WERE TWO TO FIVE
INCHES. ADDITIONAL RAINFALL OF ONE TO TWO INCHES IS LIKELY FROM A
ANOTHER LINE OF THUNDERSTORMS MOVING SLOWLY FROM WEST TO EAST.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINSTED...NORFOLK AND NEW HARTFORD.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4151 7339 4150 7344 4158 7347 4177 7331
4204 7326 4203 7300 4198 7302 4197 7288
4190 7291 4189 7295 4181 7294 4179 7301
4164 7297 4157 7309 4155 7316 4151 7316
4151 7331 4147 7333
TIME...MOT...LOC 2247Z 180DEG 0KT 4177 7318
$$
TAW/SNDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 4:22 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 14, 4:22 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 422 PM EDT SAT JUN 14 2008 .SYNOPSIS... A COLD FRONT WILL SLOWLY MOVE EAST FROM THE OHIO VALLEY AND EASTERN GREAT LAKES REGION ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND...WITH SHOWERS AND THUNDERSTORMS TONIGHT. A WEAK WAVE OF LOW PRESSURE WILL SLIDE SOUTH OF LONG ISLAND SUNDAY. ANOTHER COLD FRONT WILL APPROACH THE AREA ON MONDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP IN THE ALY FCST AREA AHEAD OF THE COLD FRONT MOVING INTO WRN NY. THE WATER VAPOR LOOP WITH RUC OVERLAYED SHOWS SOME SHORTWAVE ENERGY MOVING NORTHEAST OF KY INTO THE OH VALLEY. THE SHORT RANGE GUIDANCE ALL INDICATE A WEAK SFC CYCLONE FORMING ALONG THE SLOW MOVING FRONTAL BOUNDARY EARLY THIS EVENING PRODUCING A SWATHE OF MODERATE TO HEAVY PCPN. THE GUIDANCE IS HAVING TROUBLE RESOLVING EXACTLY WHERE TO PUT THE HEAVY PCPN. WE BELIEVE A BLEND OF THE NAM/GFS/CAN REGIONAL WOULD HAVE THE HEAVIEST RAINFALL OCCUR FROM THE ERN CATSKILLS...CAPITAL DISTRICT AND SRN VT SOUTH AND EAST. BACKING UP...ENOUGH HEATING HAS OCCURRED FOR SOME STRONG TO ISOLD SEVERE TSRAS TO FORM IN THE MID HUDSON VALLEY AND LITCHFIELD HILLS. 18Z LAPS SBCAPE ANALYSIS HAS 1500-3000 J/KG SOUTH AND EAST OF ALBANY. THE VIL OF THE DAY IS 58 KG/M2 OFF THE 12Z ALY SOUNDING. THE WIND FIELDS ARE VERY WEAK ALOFT WITH THE BEST DEEP SHEAR AROUND 20-25 KTS IN THE 0-6 KM. WE ARE IN A PULSE/QUASI PULSE ENVIRONMENT. A ROGUE SEVERE CELL OR TWO IS POSSIBLE WITH MARGINAL SEVERE HAIL AND GUSTY/DAMAGING WINDS. THE THREAT OF HEAVY RAIN IS THE GREATEST DUE PRECIPITABLE WATER VALUES /PWATS/ 2-3 STANDARD DEVIATIONS GREATER THAN NORMAL BASED ON THE SREFS AND GEFS. PWATS ARE IN THE 1.5-2.0 RANGE WHICH ARE 150-200% OF NORMAL. AFTER 00Z...A TRANSITION TO EMBEDDED THUNDERSTORMS...AND A STRATIFORM RAINSHIELD WILL LIKELY OCCUR. WE WILL MENTION RAIN...HEAVY AT TIMES...WITH ISOLD-SCT TSRAS OVERNIGHT. WE WENT A FEW DEGREES WARMER THAN A NGM/AVNMOS BLEND WITH LOWS IN THE M50S TO L60S IN THE MTNS AND HILLS...AND L60S TO U60S IN THE VALLEYS. WE BELIEVE HIGH FFG VALUES IN THE 3-6 HR TIME RANGE VARYING FROM 3 TO 4.5 INCHES SHOULD PRECLUDE ANY WATCH AT THIS TIME. SEE THE HYDRO SECTION WITH MORE DETAILS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... MAIN ISSUES THIS PERIOD WILL BE A PAIR OF WAVES THAT MOVE ACROSS THE REGION BRINGING POTENTIAL OF HEAVY RAIN. BOTH NAM AND GFS AGREE ON SURFACE WAVE MOVING SOUTH OF LONG ISLAND ON SUNDAY. GFS IS QUICKER TO MOVE RAINFALL OUT...GONE BY MORNING...WHILE GFS LINGERS INTO THE AFTERNOON. MAIN IMPACT FROM THIS STORM WILL BE FELT ACROSS THE EASTERN HALF OF THE CWA. A SOAKING RAIN IS LIKELY INTO THE MORNING HOURS FOR THE EASTERN PART OF THE CWA. MEANWHILE...TO THE WEST DRIER CONDITIONS WILL PREVAIL. BY AFTERNOON...LOW PULLS AWAY AND CLEARING WORKS INTO THE REGION. GIVEN CLOUDS AND PRECIP...EXPECT LOWER TEMPERATURES FOR SOUTHERN/EASTERN AREAS. WEAK HIGH PRESSURE BUILDS IN FOR SUNDAY NIGHT OFFERING A BRIEF PERIOD OF DRY WEATHER. BY MONDAY...CUTOFF APPROACHES REGION. AGAIN GFS AND NAM SPIN UP ANOTHER WAVE AND TRACK IT ACROSS THE EASTERN CWA MONDAY NIGHT. BASED ON LOCAL RESEARCH WITH WARM SEASON CUTOFFS...POTENTIAL FOR SOME HEAVY RAIN FROM THIS SYSTEM. PREFERRED LOCATION FOR RAINFALL IS AS DEPICTED BY MODELS TO THE SOUTHEAST OF MAIN UPPER LOW. TRACK OF WAVE ALLOWS LOW LEVEL FLOW TO BACK TO THE SOUTHEAST BRINGING IN AMPLE ATLANTIC MOISTURE /PWS 1.5 INCHES PLUS/ WITH UPSLOPE FLOW INTO THE CATSKILLS. GIVEN THAT WE ARE TALKING ABOUT PERIOD 5...AND POTENTIAL FOR CUTOFFS TO HAVE A MIND OF THEIR OWN...WILL NOT GO HIGHER THAN CHANCE POPS AT THIS POINT. WILL NOTE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL IN HWO. AS FAR AS SEVERE POTENTIAL GOES ON MONDAY...RIGHT NOW CHANCES LOOK TO BE LIMITED. CAPE IS ABOUT 500 TO 1000 J/KG...WITH LAPSE RATES MODEST A 6-6.5C/KM. ZERO TO 6KM SHEAR IS RESPECTABLE AT 35-40 KTS. AT THIS POINT...CONFIDENCE ON SEVERE CHANCES FOR MONDAY...NIGHT HIGH ENOUGH TO INCLUDE IN HWO. && .LONG TERM /TUESDAY THROUGH SATURDAY/... LOW PRESSURE BEGINS TO CUT OFF AT THE BEGINNING OF THE PERIOD... AFTER THE PASSAGE OF A COLD FRONT FROM THE WEST. THIS WILL MEAN EXTENSIVE CLOUDINESS THROUGH THE PERIOD...AND A CHANCE OF SHOWERS EACH DAY...WITH IMPROVEMENT IN TIME FOR THE WEEKEND AS THIS IS WHEN THE LOW IS EXPECTED TO BEGIN ITS MOVE OUT OF THE REGION. WITH SUNSHINE LACKING AND SEASONABLY COOL TEMPERATURES RESULTING...HAVE LEFT MENTION OF THUNDERSTORMS OUT...ALTHOUGH A RENEGADE TS IS ALWAYS POSSIBLE IN JUNE WHERE THE SUN MANAGES TO POKE THROUGH. WENT WITH HPC FIGURES...WHICH AVERAGES A FEW DEGREES MILDER FOR HIGHS THAN THE MEX GUIDANCE. LOW TEMPS ARE CLOSE. AS IS TYPICAL WITH CLOSED SYSTEMS...NO GREAT SURFACE WIND FLOW IS EXPECTED. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... BKN MID LEVEL CLOUDS COVER MUCH OF THE REGION EARLY THIS AFTN AHEAD OF A COLD FRONTAL BOUNDARY BACK ACROSS THE EASTERN GREAT LAKES. SOME SHOWERS HAVE POPPED UP OVER THE REGION EARLY THIS AFTN...MAINLY OVER THE ELEVATED TERRAIN. WITH WEAK STEERING FLOW AND WEAK LARGE SCALE FORCING...MANY OF THESE PULSE SHOWERS ARE DEVELOPING AND DYING WITHIN A 30-40 MINUTE PERIOD. DESPITE THE EXTENSIVE CLOUD COVER...THERE IS ENOUGH INSTABILITY /ABOUT 1000-2000 J/KG IN THE VALLEYS/ TO ALLOW A FEW ISOLATED T-STORMS TO DEVELOP. TO ACCOUNT FOR ALL OF THIS...HAVE INCLUDED A CB APPENDAGE AT ALL TERMINALS FOR THE MID TO LATE AFTN HOURS. ANY SHOWER/T-STORM CAN BRIEFLY REDUCE VSBYS TO MVFR AND EVEN IFR IF THE CORE OF A STORM PASSES OVER THE TERMINAL AND DROPS HEAVY RAINFALL...BUT THE LIKELIHOOD OF THIS IS SMALL...SO ONLY DROP VSBYS TO MVFR...AS HAZE AND MIST WILL ALSO BE A FACTOR THIS AFTN. ANY T-STORM MAY ALSO HAVE A WIND GUST TO 30 KTS...BUT WOULD NOT EXPECT MUCH HIGHER THAN THAT...AS 12Z ALB SOUNDING SHOWS RATHER WEAK WINDS ALOFT...AND UPSTREAM 12Z BUF RAOB IS ONLY SLIGHTLY MORE IMPRESSIVE. SOME CLEARING MAY OCCUR ACROSS THE NORTH TONIGHT AS THE BOUNDARY TRIES TO CLEAR THE REGION...AND THIS COULD ALLOW SOME FOG TO DEVELOP IF ENOUGH LOW LEVEL CLEARING OCCURS...ALTHOUGH MID TO HIGH LEVEL CLOUDS SHOULD ALSO PREVENT WIDESPREAD IFR FOG FROM OCCURRING. A PERIOD OF SHOWERS IS POSSIBLE FOR LATE TONIGHT INTO TOMORROW MORNING FOR KALB AND ESP KPOU...AS A WEAK WAVE OF LOW PRESSURE DEVELOPS ALONG THE BOUNDARY ACROSS THE MID ATLANTIC COAST AND MOVES NORTHWARD. THIS COULD DROP VSBYS AND EVEN CIGS TO HIGH END MVFR LEVELS FOR A TIME AS WELL...WITH CLEARING AFTER MIDDAY. OUTLOOK... SUN PM-EARLY MON...VFR...NO SIG WX. LATE MON...MAINLY VFR...WITH AREAS MVFR IN SCT SHWRS/TSTMS TUE-WED...MAINLY VFR...WITH MVFR...IN WDLY SCT SHWRS/TSTMS. && .FIRE WEATHER... A WEAK COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. WEAK LOW PRESSURE WILL TRACK SOUTH OF LONG ISLAND TONIGHT INTO SUNDAY MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL LINGER INTO THIS EVENING. A WET FLAG WAS RAISED FOR THIS AFTERNOON AND TONIGHT WITH SHOWERS AND THUNDERSTORMS LIKELY ACROSS THE MAJORITY OF EASTERN NEW YORK AND WESTERN NEW ENGLAND. THE RELATIVE HUMIDITY WILL RECOVER TO 100 PERCENT TONIGHT...AND DROP TO 40 TO 60 PERCENT SUNDAY AFTERNOON. RAINFALL WILL AVERAGE BETWEEN HALF AND THREE QUARTERS OF AN INCH...BUT SINCE SOME CONVECTION IS EXPECTED...AMOUNTS ARE LIKELY TO VARY WIDELY OVER SMALL AREAS. THE WINDS WILL BE SOUTHEAST TO SOUTH TO SOUTHWEST AROUND 10 MPH TODAY...THEN SHIFT TO THE NORTHWEST 5 TO 10 MPH TONIGHT FOLLOWING THE FRONTAL PASSAGE. ON SUNDAY WINDS WILL BE NORTHWEST 10 TO 15 MPH. && .HYDROLOGY... WEAK MID LEVEL STEERING FLOW...COMBINED WITH PWS ON MORNING KALB SOUNDING OF 1.92 INCHES /2.5 STANDARD DEVIATIONS ABOVE NORMAL/ AND ONGOING THUNDERSTORM ACTIVITY POINT TO THE LIKELIHOOD OF URBAN AND SMALL STREAM ADVISORY TYPE FLOODING INTO TONIGHT WHERE STORMS DEVELOP. ADDITIONAL STORMS MOVING INTO THE REGION FROM THE SOUTHWEST WILL NEED TO BE WATCHED FOR TRAINING OVER AREAS NOW RECEIVING HEAVY RAIN. SOME PONDING OF WATER IS LIKELY TO OCCUR ON ROADS AND PARKING AREAS DURING AND IMMEDIATELY AFTER HEAVY DOWNPOURS...AND SHARP WITHIN-BANK RISES ON STREAMS ARE POSSIBLE AS WELL. OVER THE LARGER RIVERS BASIN-WIDE RAINFALL IS NOT EXPECTED TO AMOUNT TO ENOUGH TO CAUSE RIVERS TO RISE MORE THAN AN INCH OR TWO AS MOST OF THE RAIN WILL JUST SOAK INTO THE GROUND. ADDITIONAL HEAVY RAINFALL IS POSSIBLE MONDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS THE AREA. FLOOD POTENTIAL FOR THIS SYSTEM WILL BE DEPENDENT ON HOW MUCH PRECIPITATION FALLS TONIGHT INTO SUNDAY...AND LOCATION OF HEAVY RAINFALL ON MONDAY. AT THIS POINT...IT IS TOO EARLY TO MAKE ANY DEFINITIVE STATEMENTS ON FLOOD POTENTIAL. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...WASULA SHORT TERM...OKEEFE LONG TERM...ELH AVIATION...ELH FIRE WEATHER...OKEEFE HYDROLOGY...WASULA/OKEEFE
Hazardous weather outlook, Jun 14, 4:48 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 448 PM EDT SAT JUN 14 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-151100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 448 PM EDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THUNDERSTORMS WILL BE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORMS WILL MOVE EAST AT 5 TO 10 MPH. SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL LEAD TO URBAN AND SMALL STREAM ADVISORY FLOODING WHERE THUNDERSTORMS DEVELOP. ISOLATED FLASH FLOODING IS POSSIBLE IN STEEP TERRAIN AND AREAS WHERE THUNDERSTORM PERSIST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINFALL IS POSSIBLE SUNDAY MORNING...MAINLY EAST OF THE HUDSON VALLEY. THIS RAIN MAY LEAD TO ADDITIONAL URBAN AND SMALL STREAM FLOODING. ISOLATED FLASH FLOODING REMAIN POSSIBLE IN THESE AREAS...AGAIN IN STEEPER TERRAIN. ADDITIONAL HEAVY RAINFALL IS POSSIBLE MONDAY NIGHT. FLOOD POTENTIAL WILL DEPEND ON TONIGHTS RAINFALL AND EXACT LOCATION OF HEAVY RAINFALL MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE AS SPECIFIED IN SPOTTER TRAINING. OKEEFE
In the hours before
Special weather statement, Jun 14, 4:32 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 432 PM EDT SAT JUN 14 2008 CTZ001-013-142130- NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT- 432 PM EDT SAT JUN 14 2008 ...STRONG THUNDERSTORMS IN SOUTHERN LITCHFIELD COUNTY... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... FREQUENT LIGHTNING...WIND GUSTS UP TO 45 MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TERRYVILLE TO 7 MILES WEST OF THOMASTON TO 10 MILES NORTHWEST OF WOODBURY CENTER...OR ALONG A LINE EXTENDING FROM BRISTOL TO 10 MILES SOUTHWEST OF TORRINGTON TO NEW MILFORD...AND MOVING EAST AT 8 MPH. THUNDERSTORMS WILL BE NEAR... TERRYVILLE BY 500 PM EDT THOMASTON BY 510 PM EDT WOODBURY CENTER AND OAKVILLE BY 530 PM EDT HEAVY RAINFALL IS OCCURRING WITH THIS STORM. UP TO ONE INCH OF RAIN IS POSSIBLE WITH THIS STORM...WHICH MAY CAUSE MINOR FLOODING OF SMALL STREAMS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS. FRUGIS/KL
Local storm report, Jun 14, 4:36 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
436 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD BURRVILLE 41.87N 73.09W
06/14/2008 LITCHFIELD CT PUBLIC
THREE FEET OF WATER COVERING OLD ROUTE 8...WINSTED RD.
&&
ROKEEFELocal storm report, Jun 14, 4:52 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST WATERTOWN 41.61N 73.12W
06/14/2008 E65 MPH LITCHFIELD CT NWS EMPLOYEE
&&
ROKEEFELocal storm report, Jun 14, 5:58 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
558 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG POUGHKEEPSIE 41.70N 73.92W
06/14/2008 DUTCHESS NY LAW ENFORCEMENT
TREES AND WIRES DOWN. LAW ENFORCEMENT REPORTS TREES AND
WIRES DOWN COUNTYWIDE.
&&
ROKEEFELocal storm report, Jun 14, 6:37 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
637 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG NEW MILFORD 41.59N 73.41W
06/14/2008 LITCHFIELD CT LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN.
&&
ROKEEFELocal storm report, Jun 14, 6:43 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
643 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG MARBLE DALE 41.66N 73.37W
06/14/2008 LITCHFIELD CT AMATEUR RADIO
TREES DOWN.
&&
ROKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:36 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 54 min |
| Jun 14, 3:11 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 3 hr |
| Jun 14, 3:31 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 45 min |
| Jun 14, 4:53 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 3 hr |
| Jun 14, 4:53 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 37 min |
| Jun 14, 5:59 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 61 min |
| Jun 14, 6:05 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 3 hr |
| Jun 14, 6:33 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 57 min |
Nearby
Flash Flood Warnings in Connecticut, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.